Hail, Lamar
- When
- June 28, 5:50 PM CST
- Where
- Lamar County, Blossom
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.670, -95.380
A cluster of severe thunderstorms moved into Lamar and Hopkins County around the southeastern periphery of an upper level ridge. Damaging wind gusts up to 60 MPH were the main reports from these severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A cluster of severe thunderstorms moved into Lamar and Hopkins County around the southeastern periphery of an upper level ridge. Damaging wind gusts up to 60 MPH were the main reports from these severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 28, 5:50 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT TUE JUN 28 2011 .AVIATION... CONCERNS: NONE AT THE TAF SITES. CONVECTIVE COMPLEX ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS WILL CONTINUE THROUGH THE EVENING HOURS AND MAY STILL BE ON GOING INTO THE LATE NIGHT HOURS. THE ONLY AFFECT ON THE METROPLEX TAF SITES COULD BE AN OUTFLOW BOUNDARY THAT PROPAGATES WEST- SOUTHWESTWARD AND MIGHT REACH KDAL AND KDFW WITH A WIND SHIFT. WILL AWAIT NEXT UPDATE 03Z OR THE 06Z ROUTINE TO COVER THIS IF IT DEVELOPS. OTHERWISE...VFR CIGS/VIS WITH DIURNAL SHIFTING SOUTHERLY FLOW 6-12KTS TONIGHT AND 7-15KTS ON WEDNESDAY. 75 && .PREV DISCUSSION... /ISSUED 342 PM CDT TUE JUN 28 2011/ TWO AREAS OF INTEREST FOR POSSIBLE CONVECTION LATER THIS AFTERNOON AND EVENING...ALTHOUGH CHANCES ARE LOW IN EITHER CASE. THE BEST CHANCES FOR THUNDERSTORM DEVELOPMENT ARE IN OUR NORTHEAST ZONES WHERE THE BEST MOISTURE CONVERGENCE AND SURFACE BASED INSTABILITY EXIST. ADDITIONALLY...OUTFLOW FROM THE COMPLEX OF THUNDERSTORMS PUSHING SOUTH THROUGH ARKANSAS INTO NORTHERN LOUISIANA MAY ACT AS AN IMPETUS FOR THUNDERSTORM INITIATION. SURFACE OBSERVATIONS INDICATE A TONGUE OF MOISTURE ALONG A PARIS TO MCKINNEY TO MINERAL WELLS LINE...LIKELY ALONG AN OLD OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION THROUGH OKLAHOMA. BOTH OF THESE AREAS WILL BE MONITORED FOR POTENTIAL CONVECTIVE INITIATION. CONFIDENCE IN THE TIMING/LOCATION OF ISOLATED THUNDERSTORM DEVELOPMENT IN THESE AREAS IS LOW BUT ANY STORM THAT DOES DEVELOP WILL BE IN A FAVORABLE ENVIRONMENT TO PRODUCE STRONG DOWNBURST WINDS. MODELS CONTINUE TO PROG NW MOVEMENT OF THE UPPER LEVEL RIDGE ON WEDNESDAY ALLOWING THE POTENTIAL FOR ISOLATED THUNDERSTORMS IN OUR EASTERN ZONES. OTHERWISE...TEMPERATURES AROUND 100 FOR THE ENTIRE CWA WITH MOSTLY SUNNY SKIES. AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL PLAINS ON THURSDAY AND RESULTS IN AN INCREASE OF SOUTHERLY WINDS ACROSS THE CWA. THIS SHOULD ALLOW FOR MORE MIXING AND THURSDAY STILL APPEARS TO BE THE WARMEST DAY THIS WEEK...ALTHOUGH ONLY BY A DEGREE OR TWO. TROPICAL SYSTEM IN THE BAY OF CAMPECHE IS STILL PROGGED TO MOVE INTO MEXICO SOMETIME THURSDAY. EVEN WITH THE UPPER RIDGE MOVING NORTHWEST...MOST OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM WILL REMAIN WELL SOUTH OF NORTH TEXAS. BEGINNING SATURDAY DIURNALLY DRIVEN CONVECTION LOOKS POSSIBLE. SOUTHERLY FLOW THROUGH 500 MB WILL ALLOW MORE MOISTURE AND LESS CAPPING THROUGHOUT NORTH TEXAS. ADDITIONALLY...THE UPPER LEVEL RIDGE BEGINS TO DEVELOP A WEAKNESS SATURDAY. THEREFORE...DAYTIME HEATING SHOULD BE ENOUGH TO DESTABILIZE THE ATMOSPHERE AND GENERATE AIRMASS THUNDERSTORMS. AS A RESULT...INTRODUCED ISOLATED THUNDERSTORMS DURING EACH AFTERNOON SATURDAY THROUGH MONDAY. GFS GUIDANCE HAS A 20 POP FOR THIS SAME TIME FRAME BUT KEPT 10 POPS AT THIS TIME. WILL INCREASE IN FUTURE FORECASTS IF MODELS SHOW CONSISTENCY. AN ADDITIONAL FORECAST ITEM THAT IS WORTH MENTIONING IN REGARDS TO THE WEAKENING RIDGE. IT APPEARS THIS WEAKENING IS A RESULT OF A TUTT LOW THAT MOVES WESTWARD ALONG THE GULF COAST BEGINNING FRIDAY MORNING. THIS FEATURE DEVELOPS ALONG A SHEAR AXIS RESULTING FROM A WASHED OUT FRONTAL BOUNDARY. BOTH THE ECMWF AND GFS DEVELOP THIS LOW...ALTHOUGH THE TIMING AND PROGRESSION BETWEEN THE TWO DIFFER SIGNIFICANTLY. ELECTED TO NOT INCREASE POPS ON MONDAY OR INTRODUCE POPS ON TUESDAY SINCE THE UNCERTAINTY ASSOCIATED WITH THE TUTTS FORECAST IS HIGH. HOWEVER...THIS FEATURE WILL NEED TO BE MONITORED CLOSELY IN FUTURE MODEL RUNS AS IT COULD HAVE A SIGNIFICANT IMPACT ON OUR WEATHER NEXT WEEK. 42/MM && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 100 78 101 78 / 5 5 5 5 5 WACO, TX 76 102 75 102 75 / 0 5 5 5 5 PARIS, TX 75 99 76 99 76 / 20 10 10 10 10 DENTON, TX 74 101 74 100 74 / 5 5 5 5 5 MCKINNEY, TX 73 98 74 98 73 / 10 5 5 5 5 DALLAS, TX 79 100 79 100 79 / 5 5 5 5 5 TERRELL, TX 75 98 75 98 75 / 10 10 10 10 10 CORSICANA, TX 75 98 76 97 75 / 5 5 5 10 10 TEMPLE, TX 74 100 74 101 73 / 0 5 5 5 5 MINERAL WELLS, TX 73 104 73 103 73 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 251 PM CDT TUE JUN 28 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 251 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS NORTHEAST OF A BOWIE...TO DENTON...TO DALLAS...TO CANTON LINE THROUGH THIS EVENING. DAMAGING WINDS...FREQUENT LIGHTNING...AND POSSIBLY HAIL CAN BE EXPECTED WITH STORMS THAT DO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING EAST OF A SHERMAN...ROCKWALL...MEXIA LINE. ANY STORMS COULD BECOME BRIEFLY STRONG OR MARGINALLY SEVERE WITH DOWNBURST WINDS AND FREQUENT LIGHTNING. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEKEND AND ON THE FOURTH OF JULY ACROSS THE EASTERN HALF OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED NORTHEAST OF A BOWIE... TO DENTON...TO DALLAS...TO CANTON LINE THROUGH THIS EVENING. 05/
The Shreveport radar (KSHV), 197 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm wind speeds were estimated to be in excess of 60 MPH in Blossom.
Thunderstorm wind speeds were estimated to be around 60 MPH in Como. At least one large tree was snapped in the area.
Thunderstorm wind speeds were estimated to be around 60 MPH in Pickton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322170, 322171, 322172, 322173, 322174.